GERD medications making food digestion hard?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Steelcody36
Regular Member


Date Joined May 2009
Total Posts : 86
   Posted 8/18/2011 12:30 PM (GMT -6)   
For the last few years, I have been taking some form of medication off and on for GERD.

The last couple of months, I find that I'm only hungry in the morning, and that the area above my stomach feels full. This makes me uncomfortable and rarely hungry. Could it be that a lack of stomach acid is causing my food not to digest as well because of extended use of these meds?

If so, I may go without them for a month and see if the symptoms improve, as I haven't had reflux issues for a good while.

CM

Marburg
Regular Member


Date Joined Mar 2006
Total Posts : 495
   Posted 8/18/2011 12:47 PM (GMT -6)   
Some GERD meds slow down digestion. You might want to see if that is what is happening with you.
Diagnosis: Diabetes, IBS, GERD, Hypertension, Osteoarthritis (right knee (severe), lower back (mild))

meds: Lantus Solostar, Novolog Flex, Lisinopril, Norvasc, Dexliant, Welchol, Baby Aspirin
Vitamins: Soy supplement, Vitamin D3, Vitamin B

aeshleyrose
Veteran Member


Date Joined Jul 2011
Total Posts : 656
   Posted 8/18/2011 12:59 PM (GMT -6)   
Totally agree with Marburg. When I'm on PPI's I feel full longer and also have the sensation that there is always food in my belly.

mudmagnetmum
Veteran Member


Date Joined Apr 2011
Total Posts : 1604
   Posted 8/18/2011 2:40 PM (GMT -6)   
I have the opposite problem on ppis - they make me feel hungry most of the time. I have a constand sort of false hunger as if my stomach is rolling and hasn't been fed. It also won't wait - meals have to be on time or I feel like it's eating itself!!

You could try taking digestive enzymes - I would first of all try some without betaine hydrochloride in case that irritates your tummy. You could also try keeping a food and symptom diary to see if it's worse after heavy protein intake.

The other option is to see if you can have a lower dose ppi?

I wish I felt full longer........ I'm fed up of my stomach nagging me for food!!
New stuff: GERD. Interstitial Cystitis
Lifelong stuff: Food allergies, eczema, asthma

Steelcody36
Regular Member


Date Joined May 2009
Total Posts : 86
   Posted 8/18/2011 2:53 PM (GMT -6)   
Thanks for all the replies.

It's such an annoying, uncomfortable symptom to never feel hungry! I was always used to being hungry all the time and food tasted so great. Now, nothing tastes good or looks good because of my stupid stomach. GERD has been a pain to deal with, as you all know.

Where can I find good digestive enzymes, and are probiotics helpful?

My dose right now is low, generic Protonix 20 MG. Have been on larger doses of meds in the past though, so extended use may be the issue here.

Hope I figure this out.

Thanks again.

mudmagnetmum
Veteran Member


Date Joined Apr 2011
Total Posts : 1604
   Posted 8/18/2011 3:48 PM (GMT -6)   
I'm in the UK but I'm sure some folk nearer home will be able to suggest some products for you!
New stuff: GERD. Interstitial Cystitis
Lifelong stuff: Food allergies, eczema, asthma

Steelcody36
Regular Member


Date Joined May 2009
Total Posts : 86
   Posted 8/18/2011 4:42 PM (GMT -6)   
Thanks, responses much appreciated!
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, July 19, 2018 6:30 PM (GMT -6)
There are a total of 2,983,346 posts in 327,113 threads.
View Active Threads


Who's Online
This forum has 161910 registered members. Please welcome our newest member, jeff8787.
445 Guest(s), 12 Registered Member(s) are currently online.  Details
ashleylynn, jeff8787, Michael_T, Don3019, Sunflower13, WendyMax, 142, WalkingbyFaith, InTheShop, Little Bear (LB), KC342, dsrouillard